I just quit my old meds for BP2, Oxcarbazepine, and started a new one, Divalproex Sodium ER. 
The Oxcarb. made me dizzy and made it hard for me to think. If I took the wrong dose or god dehydrated I would have episodes that I can only describe as seizure or small stroke, where certain functions like balance, speach, writing, thinking, muscle control and more would go haywire. I’d sometimes throw up for hours and feel as if everything was spinning. Best case scenarios just involved sleep, lots of sleep.

So that wasn’t very helpful. Also, this whole time I’m still depressed. Not wanting do die every hour on the hour depressed but that kind of sad you know is not sadness. It’s Hello Darkness my old friend times.

This new drug is supposed to be even worse, in ways. It can permanently cause weight gain, hair loss and liver damage. Now, liver damage would be the worst of it, but it’s less likely to happen than the other two. I already have problems with my hair and weight. Two small bastions of fading beauty that have begun to slip in the past few years. The meds can make you sluggish, make you feel unreal, and even cause short- and long-term memory loss while you take them.

I just want to be realively mentally healthy. I don’t want to have to sacrifice my libido (that’s another one), beauty, cognitive functions, and physical health for some meds that may or may not work!

I am so fed. up. with. these. meds. meds. meds.

When am I going to land on a solution for BP2 that works and doesn’t ruin my brain and body in the process???

Does anyone here have BP2 or is on the Bipolar spectrum? Which medications are you guys taking? For how long? Do they work? What are the side-effects? Do you know the ones I’m taking currently?
I also take Tegretol and then Klonazepam for occasional anxiety.

4 Comments
  1. elf 5 years ago

    Oh @Twired, I feel so badly for you. I am not on the BP spectrum. I just have regular depression. (I have wished in the past to have a little bit of the mania since I have to suffer through the lows, but I have been told that the manic episodes are no fun either).

    I hate the trade-offs we have to evaluate between side effects and wanted outcomes. Too often we only notice the side effects and have little relief we are seeking. The dizziness, the fatigue, seizure-like episodes are all unacceptable. You cannot “live” with those. I have no advice on the meds you mentioned. Just keep in close contact with your doc and share what you are experiencing. Don’t stop until you have tried every drug combo. And even then don’t stop as you can always go back and try something again.

    Hang in there. I hope someone else is able to give you feedback on the drugs you mentioned. Hugs to you! (((((twired)))))

    |
    2 kudos
  2. elf 5 years ago

    By the way…love your new profile pic. That’s how I often feel.

    |
    1 kudos
  3. darkpoet1977 5 years ago

    I just found out I’m bipolar 2 or rapid cycle bipolar. Haven’t found a working med in years but I couldn’t handle it anymore with the constant up and downs. My dr just put me on the same divalproex 250ex. I was really nervous , I hate taking any meds because of the side affects. However with this I’m pleasantly surprised. I only take this and Xanax for anxiety but I almost never use the Xanax. The divalproex makes me hungry but it also makes anything sweet like sugars, sodas, junk food taste horrible. I can’t even during sugar in my tea or coffee anymore. I literally only drink black tea or coffee of water now and I crave fresh fruit and veggies. My only problem was I had a sweet taste that wouldn’t go away for 2 days like I was sucking on sugar cubes. I was worried about my blood sugar and it made me really anxious but it turned out fine when I took it . Just drink lots of water as it makes me very thirsty and eat lots of fiber. Good luck . I’ll keep you posted but i have had the first few days I’ve felt good and normal in a very long time!

    |
    1 kudos
  4. Author
    Twired 4 years ago

    Hey guys. Thank you for your feedback and encouraging words. It means a lot to me 🙂

    |
    0 kudos

Leave a reply

© 2021 WebTribes Inc. | find your tribe

Log in with your credentials

or    

Forgot your details?

Create Account